Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Have dark spots above eyebrow. What could be causing this?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 345 Questions
Question
I am a 30 year old Indian male and I have two dark, almost birthmark like, spots above my eyebrows.
I have been having them for the past 3-4 weeks and am not sure what the reason is and they seem to be getting darker and more visible.
Posted Thu, 3 Jan 2013 in Skin Hair and Nails
 
 
Answered by Dr. Kruti 56 minutes later
Hello

Thanks for posting your query.

I will be glad to be of assistance.

From your description, the spots could be the beginning of seborrheic keratosis.

Or the other possibility is that they are freckles or lentigenes.

The treatment for seborrheic keratosis would be getting them burnt off by your dermatologist. A radiofrequency machine is used for the same. The procedure is done after application of an anaesthetic cream.

Freckles and lentigenes may not completely resolve even with burning them off with a radiofrequency. They can recur.
usually freckles or lentigenes are left alone.

I would recommend you visit your dermatologist for the removal.

Please let me know if I can address any additional concerns for you.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have dark spots above eyebrow. What could be causing this? 4 hours later
Thanks, Dr. Kruti!

I did check the images online for the conditions you have mentioned but I am not sure they match what I am experiencing.

Mine appears more like a skin pigmentation problem, but am not sure. I have attached an image with the affected area circled out. Hope the image helps.

I will also definitely visit a dermatologist for further analysis.
 
 
Answered by Dr. Kruti 1 hour later
Hello

Thanks for your reply, the image was useful.

You seem to have got hyperpigmentation of the skin which seems secondary to sun exposure.
also it could have aggravated if you rub your skin constantly.

I would recommend the application of hydroquinone 2% cream once at night on the affected areas.

Also application of sunscreen atleast thrice a day would be important.

The sunscreen can be of spf 30 or above.

In case you do scratch or rub your skin, it should be avoided.

The hydroquinone can be used for three weeks and then stopped.

This should help to resolve the pigmentation.

Please let me know if I can address any additional concerns for you.

Regards.
Above answer was peer-reviewed by
 
Follow-up: Have dark spots above eyebrow. What could be causing this? 16 hours later
Thanks a lot, Dr. Kruti! I will try the hydroquinone 2% cream and the sunscreen and see how it goes.
 
 
Answered by Dr. Kruti 52 minutes later
You are welcome.

Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor